Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Prescribed deriva ms, saslic face wash and lactic acid for acne problem. Safe medication?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5790 Questions
Hello Doc, I have had acne problems for 2-3 years in the past. After all the isotane course and various applications it had completely cured for the last 3 years. Now suddenly it has re-appeared in the form of tiny acne and after consulting a dermatologist he suggested that I use deriva ms, saslic face wash and lactic acid capsules. After using this, some of them disappeared and some have become bigger and redness. Could you please advice me if this is the correct treatment and also if I could use deriva ms every night ? Currenlty I have been asked to use deriva ms every alternate nights. Thanks in advance.
Posted Wed, 27 Mar 2013 in Acne
Answered by Dr. Rahul Kumar 45 minutes later

Thanks for the query.

Your doctor has given you a perfect prescription. Deriva is adapelene (topical form of isotane).
Actually isotane is the best treatment but it cannot be given again and again as it can damage liver, so your doctor has given a topical form to you.

Yes, you can apply it daily. It was prescribed to you alternate day as it causes irritation. If you don't have any irritation you can use daily.

Let me know if you have any other doubt.

Thank you.
Above answer was peer-reviewed by
Follow-up: Prescribed deriva ms, saslic face wash and lactic acid for acne problem. Safe medication? 17 hours later
Thanks a lot doc, could you please also let me know on how long will this take to remove all acne (It is mainly on my lower cheeks - Left and right)
Also, on precautions to be taken on how to overcome the acne from re-occuring ?
Answered by Dr. Rahul Kumar 43 minutes later
Thanks for the follow up.

It usually takes around a month for lesions to disappear with regular treatment.
However for best results apply the creams for at least 2 months even if there are no lesions.
Acne is blockade of sebaceous ducts, so do the following to keep them open.
1. Wash face at least three times a day. Instead of soap use a pH balanced synedet.
2. Drink lot of water and reduce oily food intake.
3. Take lot of XXXXXXX leafy vegetables, they add fiber which in turn reduce oil absorption from intestine.
4. Don’t apply too many cosmetics and don’t change them, use a single brand whichever suit you.

Hope I answered all your queries.
If you are happy with the discussion, please rate it before closing.
Thank you
Above answer was peer-reviewed by
Follow-up: Prescribed deriva ms, saslic face wash and lactic acid for acne problem. Safe medication? 44 hours later
Hello Doc, I am still not convinced with the treatment since the acne is increasing by the day. And the burning and redness on the face has increased too. I feel cause of the dryness new acne are popping up. I have been using liquid neutrogena face wash and Ictyane HD moisturiser for the last 4 years. Can I switch back to that instead of saslic face wash and cetaphi l DAM cause I have a very sensitive skin and feel this may be too strong. Can Ictyane HD be used along with deriva ms, will that lead to any issues ? Please recommend.
Answered by Dr. Rahul Kumar 2 hours later
Thanks for follow up.
I was not aware that you have sensitive skin.
Definitly treatment varies for sensitive skin.
Here are my suggestions.
1. Stop applying saslic and get back to ictyane and neurogena, they are better for sensitive skin.
2. Apply deriva alternate day only.
3. Apply deriva in evening, keep it for 2 hours, then wash off , apply icthyane and then sleep. This will maintain the moisturiser of your face.
Another thing to remember is that initially there occurs slight worsening of acne with deriva but soon you will find the good results.
Hope my advice is beneficial for you.
Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor